Alert archive / Oklahoma / Wind Advisories in 2014

Wind Advisory 18, NWS Norman, OK

April 24, 201417 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Apr 24, 2014, 9:44 AM CDT for 17 counties in Oklahoma; 8 counties in Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2014, 9:44 AM CDT (14:44 UTC)
Expired
Apr 24, 2014, 1:00 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
All 25 counties

Beckham County, OK, Caddo County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Kiowa County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 32 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 2.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1021 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 425 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1021 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
425 m²/s²
0-3 km storm-relative helicity
490 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

450 
WWUS74 KOUN 241444
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
944 AM CDT THU APR 24 2014

OKZ009-014>016-021>023-027-033>039-044-045-TXZ083>090-241800-
/O.NEW.KOUN.WI.Y.0018.140424T1444Z-140424T1800Z/
ELLIS-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA-CADDO-GRADY-HARMON-
GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS-COTTON-JEFFERSON-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...ARNETT...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...ELK CITY...SAYRE...CORDELL...ANADARKO...
CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...
LAWTON...DUNCAN...WALTERS...WAURIKA...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
944 AM CDT THU APR 24 2014

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. 

* WINDS: NORTHWEST AT 30 TO 35 MPH... WITH GUSTS 40 TO 45 MPH.

* IMPACTS: TRAVEL ON EAST-WEST ROADS MAY BE DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

KURTZ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 24, 7:08 AM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Apr 24, 7:08 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
708 AM CDT THU APR 24 2014

.AVIATION...
COLD FRONT HAS PASSED WWR/GAG/CSM/HBR THIS MORNING WITH
VFR CEILINGS. FRONT SHOULD REACH OTHER SITES BY 15-16Z. POST
FRONTAL PRECIP HAS WEAKENED SOME THIS MORNING...BUT MAY BRING A
BRIEF SHOWER TO PNC.

OTHERWISE GUSTY NORTH WINDS WILL DIMINISH THIS AFTERNOON
INTO THIS EVENING WITH MAINLY CLEAR SKIES.

&&

.PREV DISCUSSION... /ISSUED 302 AM CDT THU APR 24 2014/

DISCUSSION...
A SMALL AREA OF PRECIPITATION OVER SOUTHEAST OKLAHOMA WILL
MOVE EAST OF THE FA BY 4-5 AM.  WIND GUSTS IN THE 40-45 MPH
RANGE ARE POSSIBLE WITH THIS CONVECTION.

VERY STRONG WINDS BEHIND A COLD FRONT IN THE OKLAHOMA PANHANDLE
THIS MORNING. SHOULD SEE GUSTS AROUND 45 MPH BEHIND THE FRONT
IN NORTHWEST OKLAHOMA MAINLY AFTER 4 AM. OTHER AREAS WILL SEE
GUSTY WINDS WITH THE FRONT THIS MORNING BUT MAINLY UNDER
40 MPH.

00Z ARW MODEL IS AGGRESSIVE WITH PRECIP CHANCES BEHIND THE FRONT
THIS MORNING...ESPECIALLY CENTRAL AND NORTH CENTRAL OKLAHOMA. THIS
IS LIKELY OVERDONE...AT LEAST QPF...BUT SCATTERED LIGHT SHOWERS
WILL BE POSSIBLE THROUGH ~18Z.

AFTER A COOL START FRIDAY MORNING...TEMPERATURES WILL WARM
QUICKLY WITH BREEZY SOUTHERLY WINDS. LOW AFTERNOON HUMIDITY
VALUES WILL ELEVATE FIRE DANGER.

SATURDAY STILL HAS THE POTENTIAL TO BE AN ACTIVE SEVERE WEATHER
DAY...AT LEAST BY LATE AFTERNOON/EARLY EVENING. MODELS HAVE
SLOWED THE MOVEMENT OF THE TROUGH...BUT STRONG HEATING AND
MODEST HEIGHT FALLS...SHOULD RESULT IN AT LEAST OF FEW STORMS
NEAR A DRYLINE LATE SATURDAY AFTERNOON. STORMS SHOULD BECOME
MORE NUMEROUS DURING THE EVENING AND MOVE EAST OVERNIGHT.

THE RISK OF SEVERE WEATHER SUNDAY...WILL BE SOMEWHAT DEPENDENT ON
SATURDAY'S CONVECTION. IT STILL APPEARS THE EASTERN HALF OF
OKLAHOMA WILL HAVE THE BEST CHANCE FOR STORMS WHILE WESTERN
OKLAHOMA AND NORTH TEXAS ARE DRY WITH GUSTY WINDS.

COOLER WEATHER IS STILL EXPECTED EARLY NEXT WEEK WITH A CHANCE OF
RAIN SHOWERS MAINLY ON TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  75  51  84  61 /  40   0   0  10
HOBART OK         77  48  86  62 /  10   0  10   0
WICHITA FALLS TX  80  51  86  63 /   0   0   0   0
GAGE OK           74  48  86  60 /  10   0  10   0
PONCA CITY OK     74  48  83  59 /  50   0   0  10
DURANT OK         78  52  83  57 /  10   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Apr 24, 5:00 AM CDT, 4 hours 44 minutes before
DDHHMM 240827
WRKHWO

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 AM CDT THU APR 24 2014

OKZ004>048-050>052-TXZ083>090-251000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
500 AM CDT THU APR 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

.THUNDERSTORMS... SEVERE THUNDERSTORMS ARE EXPECTED THE SECOND HALF
OF SATURDAY AND SUNDAY MORNING WHEN A LARGE STORM SYSTEM APPROACHES
THE SOUTHERN PLAINS. THOSE WHO ARE PLANNING OR PARTICIPATING IN
OUTDOOR ACTIVITIES OVER THE WEEKEND NEED TO PAY PARTICULARLY CLOSE
ATTENTION TO WEATHER FORECASTS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Apr 24, 5:37 AM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
537 AM CDT THU APR 24 2014

OKZ031-032-041>043-046>048-241130-
SEMINOLE OK-JOHNSTON OK-ATOKA OK-PONTOTOC OK-MURRAY OK-COAL OK-
HUGHES OK-CARTER OK-
537 AM CDT THU APR 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEMINOLE...NORTHERN
JOHNSTON...WESTERN ATOKA...PONTOTOC...EASTERN MURRAY...COAL...HUGHES
AND EAST CENTRAL CARTER COUNTIES UNTIL 630 AM CDT...

AT 534 AM CDT...SEVERAL LINES OF THUNDERSTORMS EXTENDED FROM NEAR
CROMWELL TO 4 MILES SOUTHEAST OF DOUGHERTY...MOVING EAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3514 9602 3512 9601 3509 9606 3506 9607
      3504 9609 3485 9609 3437 9629 3418 9712
      3538 9653 3541 9644 3529 9644 3529 9599
      3515 9599
TIME...MOT...LOC 1034Z 249DEG 32KT 3534 9651 3436 9698

WR
Special weather statement, Apr 24, 6:25 AM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
625 AM CDT THU APR 24 2014

OKZ031-032-042-043-047-048-051-052-241215-
SEMINOLE OK-MARSHALL OK-BRYAN OK-JOHNSTON OK-ATOKA OK-PONTOTOC OK-
COAL OK-HUGHES OK-
625 AM CDT THU APR 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE...
NORTHEASTERN MARSHALL...BRYAN...EASTERN JOHNSTON...ATOKA...EASTERN
PONTOTOC...COAL AND HUGHES COUNTIES UNTIL 715 AM CDT...

AT 622 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
5 MILES SOUTHEAST OF OKFUSKEE TO 3 MILES WEST OF CARTWRIGHT...MOVING
EAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3387 9607 3384 9615 3380 9616 3375 9624
      3377 9629 3369 9634 3378 9643 3377 9649
      3382 9653 3385 9663 3389 9659 3392 9676
      3528 9642 3529 9599 3515 9599 3504 9609
      3468 9609 3468 9588 3459 9588
TIME...MOT...LOC 1122Z 257DEG 27KT 3554 9617 3385 9662

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:06 PM CDTSpecial Weather StatementOUNCuster54 min
Apr 23, 7:37 PM CDTSpecial Weather StatementOUNGreer, Kiowa38 min
Apr 23, 7:49 PM CDTSpecial Weather StatementOUNCaddo56 min
Apr 23, 7:50 PM CDTSpecial Weather StatementOUNDewey55 min
Apr 23, 8:01 PM CDTSpecial Weather StatementOUNTillman29 min
Apr 23, 8:28 PM CDTSpecial Weather StatementOUNKiowa32 min
Apr 23, 8:44 PM CDTSevere Thunderstorm WarningOUNKiowa, Washita46 min
Apr 23, 8:51 PM CDTSpecial Weather StatementOUNAlfalfa, Garfield, Grant, Major54 min
Apr 23, 9:19 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa41 min
Apr 23, 10:07 PM CDTSpecial Weather StatementOUNCaddo38 min
Apr 23, 10:41 PM CDTSpecial Weather StatementOUNCanadian, Grady34 min
Apr 24, 12:02 AM CDTSpecial Weather StatementOUNCotton28 min
Apr 24, 12:09 AM CDTSpecial Weather StatementOUNPayne21 min
Apr 24, 12:43 AM CDTSpecial Weather StatementOUNCarter, Cleveland, Coal, Garvin, Hughes, Jefferson and 11 more62 min
Apr 24, 1:17 AM CDTSpecial Weather StatementOUNMarshall43 min
Apr 24, 2:16 AM CDTSpecial Weather StatementOUNAtoka, Bryan59 min
Apr 24, 5:37 AM CDTSpecial Weather StatementOUNCoal, Hughes, Johnston, Pontotoc, Seminole53 min
Apr 24, 6:25 AM CDTSpecial Weather StatementOUNAtoka, Bryan, Coal, Hughes, Johnston50 min
Apr 24, 10:34 AM CDTSpecial Weather StatementOUNPayne26 min
Apr 23, 7:01 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Wichita, Wilbarger44 min
Apr 23, 7:37 PM CDTSevere Thunderstorm WarningOUNClay, Wichita, Wilbarger38 min
Apr 23, 8:11 PM CDTSevere Thunderstorm WarningOUNClay, Wichita49 min
Apr 23, 8:33 PM CDTSpecial Weather StatementOUNArcher27 min
Apr 23, 9:46 PM CDTSpecial Weather StatementOUNBaylor29 min
Apr 23, 10:19 PM CDTSpecial Weather StatementOUNBaylor26 min
Apr 23, 10:43 PM CDTSpecial Weather StatementOUNArcher, Wichita32 min
Apr 23, 11:10 PM CDTSevere Thunderstorm WarningOUNWichita50 min

Nearby

Wind Advisories in Oklahoma, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.